MAUDE Adverse Event Report: HALYARD HEALTH MIC* GASTRIC-JEJUNAL FEEDING TUBE KIT, GJ-TUBE 18 F; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC* GASTRIC-JEJUNAL FEEDING TUBE KIT, GJ-TUBE 18 F; DH EF BALLOON TUBES PRODUCTS
Model Number 0650-18
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Peritonitis (2252); No Code Available (3191)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Admittance to icu.The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for (b)(4) was reviewed and the product was produced according to product specifications.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device discarded by hospital.
 
Event or Problem Description
It was reported that following a whipples procedure on (b)(6) 2017, a mic* gj tube was placed in the patient.Following the surgery, after seven days of use, the tube fractured just below the triple port, affecting the balloon channel and causing the water to leak out and the balloon to fail.The tube had shifted from its original position, requiring a follow up surgical procedure to repair the stomach on (b)(6) 2017.The patient was admitted to the intensive care unit and was kept on total parenteral nutrition.Per additional information received from the hospital dietitian, the hospital has alleged that the patient developed peritonitis as a result of the tube failing and shifting from its original position.The surgery that was performed to repair the stomach was an omental patch.At the time of this call, the patient was still in the intensive care unit but was recovering well.No further information has been provided at this time.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6515988
Report Number9611594-2017-00069
Device Sequence Number13859892
Product Code KNT
UDI-Device Identifier10680651958423
UDI-Public10680651958423
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K921370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Dietician
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2018
Device Model Number0650-18
Device Catalogue Number109584201
Device Lot NumberAA6193N39
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;